MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER

EXACTECH, INC. LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Model Number LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 13MM
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Discomfort (2330); Joint Laxity (4526); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation a male patient had a left knee replacement on (b)(6) 2015.Approximately 7 years and 4 months after the initial procedure the patient had a left knee revision on (b)(6) 2022 due to pain and instability of the knee.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2022: preoperatively, that patient's physical exam suggested moderate-sized effusion, but significant anterior draw sign greater than 10 mm without endpoint with the knee flexed 90 degrees.Postop diagnosis: failed left total knee replacement secondary to flexion gap instability.There was a moderate synovial reaction in the suprapatellar pouch and synovectomy of the suprapatellar pouch and medial and lateral gutters was affected.Polyethylene insert was removed and inspected and did not suggest that it was polyethylene wear but sagittal instability.Posterior compartment of the knee was also debrided of extraneous foreign body reactive synovium.The patient was awakened and taken to the recovery room in stable condition.There were no complications.
 
Additional Manufacturer Narrative
Pending investigation.
 
Additional Manufacturer Narrative
H6.Investigation results - the logic tibia implant psc insert with serial number 3624376 is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient¿s instability and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.Instability is a known complication following total joint replacement surgery and is multifactorial in nature.The tibial insert was manufactured approximately 10 months prior to implant.These devices are used for treatment not diagnosis.
 
Additional Manufacturer Narrative
The reason for the revision reported in cannot be confirmed from the information provided but may be the result of prosthesis wear, instability and/or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.H6: corrected health effect, medical device, component, and investigation clinical codes.

Brand Name
LOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, CEMENTED, POLYMER/METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17296851
Report Number1038671-2023-01598
Device Sequence Number7009527
Product Code JWH
UDI-Device Identifier10885862173577
UDI-Public10885862173577
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K110547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2022
Device Model NumberLOGIC TIBIA IMPLANT PSC INSERT, SZ 3, 13MM
Device Catalogue Number02-012-44-3013
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer12/14/2023
11/23/2024
Initial Report FDA Received Date07/11/2023
Supplement Report FDA Received Date12/14/2023
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale